Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 17, NWS Reno, NV

September 10, 20187 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Sep 10, 2018, 11:10 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Sep 11, 2018, 1:00 PM PDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2018, 11:10 AM PDT (18:10 UTC)
In effect from
Sep 11, 2018, 1:00 PM PDT
Expired
Sep 13, 2018, 5:00 AM PDT
In force
40 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2018-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2018-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4167 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS85 KREV 101810
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1110 AM PDT Mon Sep 10 2018

CAZ270-271-278-NVZ450-453-458-459-111400-
/O.UPG.KREV.FW.A.0017.180911T2000Z-180913T0600Z/
/O.NEW.KREV.FW.W.0017.180911T2000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
1110 AM PDT Mon Sep 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 11 PM PDT
WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA
FRONT...FAR NORTHEAST CALIFORNIA...NORTHERN WASHOE COUNTY...AND
THE BASIN AND RANGE...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
1 PM Tuesday to 11 PM PDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph. 
  Localized gusts up to 50 mph for wind prone locations. 
  Strongest winds mainly during the afternoon and evening hours 
  Tuesday and Wednesday.

* Humidity...7 to 15%.

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 278 Eastern Lassen County, Fire 
  Zone 450 Western Nevada Sierra Front, Fire Zone 453 West 
  Central Nevada Basin and Range, Fire Zone 458 Northern Washoe 
  County and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 9 hours each afternoon for valley locations. 20
  to 36 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry 
vegetation, such as yard work, target shooting, or campfires. 
Follow local fire restrictions. Check weather.gov/reno for updates
and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-273-111400-
/O.UPG.KREV.FW.A.0017.180911T2000Z-180913T0600Z/
/O.NEW.KREV.FW.W.0017.180911T2000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
1110 AM PDT Mon Sep 10 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND
EASTERN SIERRA...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
1 PM Tuesday to 5 AM PDT Thursday. The Fire Weather Watch has been
upgraded.

* This is a Particularly Dangerous Situation.

* Valley Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Strongest winds mainly Tuesday and Wednesday afternoons and 
  evenings.

* Slope and ridge winds...West 25 to 35 mph with gusts 50 to 70 
  mph. Strongest winds occurring Tuesday and Wednesday nights. 

* Humidity...Minimum 10 to 18% in the afternoons...Maximum 30 to
  40% for slopes and ridges overnight.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Duration...4 to 8 hours each afternoon and evening for valley 
  locations. 20 to 36 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a particularly dangerous situation with extremely low
humidity and high winds. New fires will grow rapidly out of
control, in some cases people may not be able to evacuate safely
in time should a fire approach. Avoid outdoor activities that can
cause a spark near dry vegetation, such as yard work, target
shooting, or campfires. Follow local fire restrictions. Check
weather.gov/reno for updates and livingwithfire.info for
preparedness tips.

&&

$$

http://weather.gov/reno
6 follow-up statements
663 
WWUS85 KREV 111258
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
558 AM PDT Tue Sep 11 2018

CAZ270-271-278-NVZ450-453-458-459-120100-
/O.CON.KREV.FW.W.0017.180911T2000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
558 AM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE
SIERRA FRONT...FAR NORTHEAST CALIFORNIA...NORTHERN WASHOE
COUNTY...AND THE BASIN AND RANGE...

* Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Localized gusts up to 50 mph for wind prone locations. Strongest
  winds mainly during the afternoon and evening hours today and 
  Wednesday.

* Humidity...7 to 15%.

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 278 Eastern Lassen County, Fire 
  Zone 450 Western Nevada Sierra Front, Fire Zone 453 West 
  Central Nevada Basin and Range, Fire Zone 458 Northern Washoe 
  County and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 9 hours each afternoon for valley locations. 
  20 to 36 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-273-120100-
/O.CON.KREV.FW.W.0017.180911T2000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
558 AM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE
BASIN AND EASTERN SIERRA...

* This is a Particularly Dangerous Situation.

* Valley Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Strongest winds mainly today and Wednesday afternoons and 
  evenings.

* Slope and ridge winds...West 25 to 35 mph with gusts 50 to 70 
  mph. Strongest winds occurring Tuesday and Wednesday nights.

* Humidity...Minimum 10 to 18% in the afternoons...Maximum 30 to 
  40% for slopes and ridges overnight.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Duration...4 to 8 hours each afternoon and evening for valley 
  locations. 20 to 36 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a particularly dangerous situation with extremely low
humidity and high winds. New fires will grow rapidly out of
control, in some cases people may not be able to evacuate safely
in time should a fire approach. Avoid outdoor activities that can
cause a spark near dry vegetation, such as yard work, target
shooting, or campfires. Follow local fire restrictions. Check
weather.gov/reno for updates and livingwithfire.info for
preparedness tips.

&&

$$

http://weather.gov/reno
577 
WWUS85 KREV 120050
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
550 PM PDT Tue Sep 11 2018

CAZ270-271-278-NVZ450-453-458-459-121300-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
550 PM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FAR
NORTHEAST CALIFORNIA...NORTHERN WASHOE COUNTY...AND THE BASIN AND
RANGE...

* Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Localized gusts up to 50 mph for wind prone locations. Strongest 
  winds mainly during the afternoon and evening hours through 
  Wednesday.

* Humidity...Minimum 7 to 15% during the afternoon. Limited 
  overnight recovery of 20 to 35% for mid slopes and ridges. 

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 278 Eastern Lassen County, Fire 
  Zone 450 Western Nevada Sierra Front, Fire Zone 453 West 
  Central Nevada Basin and Range, Fire Zone 458 Northern Washoe 
  County and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 9 hours each afternoon and evening for valley 
  locations. 12 to 24 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-273-121300-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
550 PM PDT Tue Sep 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND EASTERN
SIERRA...

* This is a Particularly Dangerous Situation.

* Valley Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Strongest winds mainly during the afternoon and early evening
  hours through Wednesday.

* Slope and ridge winds...West 25 to 35 mph with gusts 50 to 70
  mph. Strongest winds occurring late tonight and Wednesday night.

* Humidity...Minimum 10 to 18% during the afternoon. Limited 
  overnight recovery of 20 to 35% for mid slopes and ridges. 

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Duration...4 to 8 hours each afternoon and evening for valley
  locations. 12 to 24 hours for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a particularly dangerous situation with very low humidity
and strong winds. New fires will grow rapidly out of control, in 
some cases people may not be able to evacuate safely in time 
should a fire approach. Avoid outdoor activities that can cause a 
spark near dry vegetation, such as yard work, target shooting, or 
campfires. Follow local fire restrictions. Check weather.gov/reno 
for updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
742 
WWUS85 KREV 121156
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
456 AM PDT Wed Sep 12 2018

CAZ270-271-278-NVZ450-453-458-459-130600-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
456 AM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...
FAR NORTHEAST CALIFORNIA...NORTHERN WASHOE COUNTY...AND THE BASIN
AND RANGE...

* Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph.
  Localized gusts up to 50 mph for wind prone locations. Strongest
  winds mainly during the afternoon and evening.

* Humidity...Minimum 7 to 15% during the afternoon.

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 278 Eastern Lassen County, Fire 
  Zone 450 Western Nevada Sierra Front, Fire Zone 453 West 
  Central Nevada Basin and Range, Fire Zone 458 Northern Washoe 
  County and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 9 hours. 12 to 24 hours for upper slopes and 
  ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-273-130600-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
456 AM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND EASTERN
SIERRA...

* This is a Particularly Dangerous Situation.

* Valley Winds...South to southwest 15 to 25 mph with gusts 30 to
  40 mph. Strongest winds mainly during the afternoon and early 
  evening hours.

* Slope and ridge winds...Southwest to west 20 to 35 mph with
  gusts 45 to 70 mph. Strongest winds occurring early this 
  morning and late tonight.

* Humidity...Minimum 10 to 18% during the afternoon.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Duration...4 to 8 hours for valley locations. 12 to 24 hours 
  for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a particularly dangerous situation with very low humidity
and strong winds. New fires will grow rapidly out of control, in
some cases people may not be able to evacuate safely in time
should a fire approach. Avoid outdoor activities that can cause a
spark near dry vegetation, such as yard work, target shooting, or
campfires. Follow local fire restrictions. Check weather.gov/reno
for updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
519 
WWUS85 KREV 122050
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
150 PM PDT Wed Sep 12 2018

CAZ270-271-278-NVZ450-453-458-459-130600-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
150 PM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...
FAR NORTHEAST CALIFORNIA...NORTHERN WASHOE COUNTY...AND THE BASIN
AND RANGE...

* Winds...Southwest 15 to 25 mph with gusts 30 to 40 mph. 
  Localized gusts up to 50 mph for wind prone locations. 
  Strongest winds mainly during the afternoon and evening.

* Humidity...Minimum 7 to 15% during the afternoon.

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 278 Eastern Lassen County, Fire 
  Zone 450 Western Nevada Sierra Front, Fire Zone 453 West 
  Central Nevada Basin and Range, Fire Zone 458 Northern Washoe 
  County and Fire Zone 459 Mineral and Southern Lyon Counties.

* Duration...4 to 9 hours. 12 to 24 hours for upper slopes and 
  ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ272-273-130900-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
150 PM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND EASTERN
SIERRA...

* This is a Particularly Dangerous Situation.

* Valley Winds...South to southwest 15 to 25 mph with gusts 30 
  to 40 mph. Strongest winds mainly during the afternoon and 
  early evening hours.

* Slope and ridge winds...Southwest to west 20 to 35 mph with 
  gusts 45 to 70 mph. Strongest winds occurring early this 
  morning and late tonight.

* Humidity...Minimum 10 to 18% during the afternoon.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Duration...4 to 8 hours for valley locations. 12 to 24 hours 
  for upper slopes and ridges.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a particularly dangerous situation with very low humidity
and strong winds. New fires will grow rapidly out of control, in
some cases people may not be able to evacuate safely in time
should a fire approach. Avoid outdoor activities that can cause a
spark near dry vegetation, such as yard work, target shooting, or
campfires. Follow local fire restrictions. Check weather.gov/reno
for updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
821 
WWUS85 KREV 130548
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1048 PM PDT Wed Sep 12 2018

CAZ270-271-278-NVZ450-453-458-459-130700-
/O.EXP.KREV.FW.W.0017.000000T0000Z-180913T0600Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
Mineral and Southern Lyon Counties-
1048 PM PDT Wed Sep 12 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SIERRA FRONT...FAR NORTHEAST
CALIFORNIA...NORTHERN WASHOE COUNTY...AND THE BASIN AND RANGE...

Winds on most valley floors have dropped below critical levels
while winds will continue to gusts 25 to 30 mph on mid and upper
slopes through 2 AM. Humidity levels were rising in areas north 
of I-80 but will remain quite dry for this time of night farther 
south. So some locally critical fire weather conditions will 
remain possible for the next 2 to 3 hours in the wind prone areas 
south of I-80.

$$

CAZ272-273-131200-
/O.CON.KREV.FW.W.0017.000000T0000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
1048 PM PDT Wed Sep 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND EASTERN
SIERRA...

* Valley Winds...South to southwest 10 to 20 mph with gusts to 30
  mph. 

* Slope and ridge winds...Southwest to west 20 to 30 mph with
  gusts 45 mph. 

* Humidity...10 to 20%.

* AFFECTED AREA...Fire Zone 272 Greater Lake Tahoe Area and Fire 
  Zone 273 Mono and Eastern Alpine Counties.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry 
vegetation, such as yard work, target shooting, or campfires. 
Follow local fire restrictions. Check weather.gov/reno for updates
and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
309 
WWUS85 KREV 131134
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
434 AM PDT Thu Sep 13 2018

CAZ272-273-131245-
/O.EXP.KREV.FW.W.0017.000000T0000Z-180913T1200Z/
Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
434 AM PDT Thu Sep 13 2018

...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING
FOR GUSTY WINDS AND LOW HUMIDITY FOR THE TAHOE BASIN AND EASTERN
SIERRA...

Winds will continue to diminish through the day with gusts up to
25 mph through this afternoon and evening.

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 10, 3:27 AM PDT, 7 hours 43 minutes earlier.

Area forecast discussion, Sep 10, 3:27 AM PDT, 7 hours 43 minutes before
Area Forecast Discussion
National Weather Service Reno NV
327 AM PDT Mon Sep 10 2018

.SYNOPSIS...

The recent pattern of modest breezes and warm afternoons will
begin to change Tuesday as low pressure moves into the Pacific
Northwest. Gusty winds with critical fire weather conditions,
rough boating, and impacts to air and ground travel are likely
Tuesday and Wednesday. Autumn-like temperatures kick in for the
second half of the week with a modest warm up next weekend.

&&

.SHORT TERM...

Little change was made to the forecast through Wednesday.
Concerns increase for boaters, aviation, and high-profile
vehicles by Tuesday afternoon as winds increase with approaching
low pressure.

A cool down of several degrees each day (with below average
temperatures by Wednesday) from today through Wednesday is expected
as low pressure over British Columbia and the far northeast Pacific
slowly drops south along the Pacific Northwest coast. Low
temperatures may fall into the mid 30s to lower 40s for many non-
urban lower valleys by late Wednesday night; however, lows should
be modified somewhat by cloud cover and a lack of full decoupling
due to increased flow aloft.

As far as winds, the trough will push a thermal gradient from
Washington and Oregon into the northern half of California and
Nevada for Tuesday and Wednesday. This means as increase in winds
with widespread gusts 30-40 mph both Tuesday and Wednesday
afternoon and evening. With very dry conditions persisting, fire
danger will be elevated. See the fire weather section of this
discussion for more details regarding expected winds and
humidities. -Snyder

.LONG TERM...Thursday through next weekend...

No major changes were made to the extended forecast as dry weather
regime continues over eastern CA-western NV through at least mid-
September.

By Thursday, the trough responsible for the gusty midweek winds is
likely to have passed into the northern Rockies, resulting in
decreased winds over eastern CA-western NV. Even lighter winds are
expected for Friday and Saturday as weak ridging returns to the
eastern Great Basin, while a cut-off low develops over the eastern
Pacific. This low is then projected to eject across the Pacific
Northwest coast Saturday night-early Sunday, but with weakened
intensity and only a glancing blow to northern CA/northwest NV.
Winds may edge upward a bit on Sunday, but at this time it looks
more like a typical zephyr breeze given the timing and track of
the trough passage.

Daytime temperatures will dip to levels not seen since mid-June,
with highs mainly in the 70s for lower elevations (60s near the
Sierra) Thursday, then rebounding about 2-6 degrees by Friday. Next
weekend highs should return to the 80s for western NV valleys (70s
near the Sierra), but the general trough position near the West
Coast will prevent a substantial warmup for western NV. The coolest
night looks to be Thursday night/early Friday with lows mainly in
the 40s, except mid-upper 30s for typically cooler locations in
western NV and mid-upper 20s for the colder Sierra and northeast CA
valleys. In these typically colder locations, protective measures
may be needed for cold-sensitive vegetation. MJD

&&

.AVIATION...

Zephyr-like gusts to 20-25 kt are expected this afternoon. Stronger
winds are expected Tuesday-Wednesday, with afternoon gusts 30-35
kt, as low pressure slowly drops south from the Pacific Northwest.
Mountain waves/turbulence and pockets of LLWS are possible Tuesday-
Wednesday.

VFR conditions will persist for the next several days. The only
exception would be in areas of smoke or haze from fires, particularly
in northeast CA and far northwest NV. Any smoke and haze would degrade
slantwise visibility and possibly surface visibility to 4-8 SM.
-Snyder/CL

&&

.FIRE WEATHER...

All fire weather watches remain in place with medium-high confidence
for windy conditions Tuesday-Wednesday. A potent longwave trough
digs into the Pacific Northwest while an upper level 100+ jet moves
into northern CA Tuesday and persists over the northern Sierra and
northern NV through Wednesday. Thermal and pressure gradients look
tight enough for several hours of 30-40 mph wind gusts both days,
with locally higher gusts in wind-prone areas. Gusty winds are
likely to persist through Tuesday night, especially over higher
elevations and typical wind prone locations. Dry air mass will
prevail while rain hasn't fallen over much of the region in over a
month. Minimum RH values are projected to range from the single
digits to mid teens in most lower elevations both days, with
limited RH recovery at night. Some mid slopes and ridges where the
winds persist may not see RH values get much above 20% Tuesday
night.

The latest guidance trends show less impressive winds for Thursday,
with gusts closer to zephyr-type speeds, except possibly some
localized enhanced gusts to 30-35 mph. While upper level jet remains
overhead, the frontal boundary will have cleared western NV with
weaker thermal and pressure gradients compared to Wednesday. 700 mb
flow also drops to 15-20 kt by Thursday afternoon, which also
reduces the potential for significant wind gusts. MJD

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Tuesday afternoon through Wednesday
     evening NVZ450-453-458-459.

CA...Fire Weather Watch from Tuesday afternoon through Wednesday
     evening CAZ270>273-278.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:39 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer53 hr

Nearby

Red Flag Warnings in California, 2018Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.